Korean J. Math.  Vol 29, No 3 (2021)  pp.483-492
DOI: https://doi.org/10.11568/kjm.2021.29.3.483

Reduced property over idempotents

Tai Keun Kwak, Yang Lee, Young Joo Seo

Abstract


This article concerns the property that for any element $a$ in a ring, if $a^{2n}=a^n$ for some $n\geq 2$ then $a^2=a$.  The class of rings with this property is large, but there also exist  many kinds of rings without that, for example, rings  of characteristic $\neq 2$ and finite fields of characteristic  $\geq 3$.  Rings with such a property is called {\it reduced-over-idempotent}. The study of reduced-over-idempotent rings is based on the fact that the characteristic is $2$ and every nonzero non-identity element generates an infinite multiplicative semigroup without identity.   It is proved that the reduced-over-idempotent property pass to polynomial rings, and we provide power series rings with a partial affirmative argument. It is also proved that every finitely generated subring of a locally finite reduced-over-idempotent ring is isomorphic to a finite direct product of copies of the prime field $\{0,1\}$.  A method to construct reduced-over-idempotent fields is also provided.


Keywords


reduced-over-idempotent ring; idempotent; reduced ring; Abelian ring; characteristic; unit; polynomial ring; power series ring

Subject classification

16U40

Sponsor(s)

National Research Foundation of Korea(NRF) grant funded by the Korea government(MSIT)

Full Text:

PDF

References


R. Antoine, Nilpotent elements and Armendariz rings, J. Algebra 319 (2008), 3128–3140. (Google Scholar)

K.J. Choi, T.K. Kwak, Y. Lee, Reversibility and symmetry over centers, J. Korean Math. Soc. 56 (2019), 723–738. (Google Scholar)

J.L. Dorroh, Concerning adjunctions to algebras, Bull. Amer. Math. Soc. 38 (1932), 85-88. (Google Scholar)

K.R. Goodearl, Von Neumann Regular Rings, Pitman, London (1979). (Google Scholar)

C.Y. Hong, N.K. Kim, Y. Lee, P.P. Nielsen, Minimal prime spectrum of rings with annihilator conditions, J. Pure Appl. Algebra 213 (2009), 1478–1488. (Google Scholar)

C. Huh, H.K. Kim, Y. Lee, p.p. rings and generalized p.p. rings, J. Pure Appl. Algebra 167 (2002),37–52. (Google Scholar)

C. Huh, N.K. Kim, Y. Lee, Examples of strongly π-regular rings, J. Pure Appl. Algebra 189 (2004),195–210. (Google Scholar)

C. Huh, Y. Lee, A. Smoktunowicz, Armendariz rings and semicommutative rings, Comm. Algebra 30 (2002), 751–761. (Google Scholar)

D.A. Jordan, Bijective extensions of injective ring endomorphisms, J. Lond. Math. Soc. 25 (1982), 435-448. (Google Scholar)

N.K. Kim, Y. Lee, Armendariz rings and reduced rings, J. Algebra 223 (2000), 477-488. (Google Scholar)

T.K. Kwak, Y. Lee, Reflexive property on idempotents, Bull. Korean Math. Soc. 50 (2013), 1957-1972. (Google Scholar)

J. Lambek, Lectures on Rings and Modules, Blaisdell Publishing Company, Waltham, 1966. (Google Scholar)

J.C. McConnell, J.C. Robson, Noncommutative Noetherian Rings, John Wiley & Sons Ltd., Chichester, New York, Brisbane, Toronto, Singapore, 1987. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr